×

zbMATH — the first resource for mathematics

Convex-monotone functions and generalized solution of parabolic Monge–Ampère equation. (English) Zbl 1014.35042
The authors extend and improve their previous results [J. Partial Differ. Equations 14, 149-162 (2001; Zbl 0990.35034)] on the existence of generalized solutions of the first initial-boundary value problem for the parabolic Monge-Ampère equation \[ \begin{aligned} -u_t \det D^2u & = f(x,t) \quad\text{in}\quad Q=\Omega\times(0,T],\\ u & = \varphi(x,t) \quad\text{on}\quad\partial_p Q.\end{aligned}\tag{*} \] The paper contains two main results. The first is the Hölder continuity in \(t\) of \(u\) if \(\varphi(t,x_0)\) is Hölder continuous in \(t\) for each \(x_0\in \partial\Omega\). The second is a geometric characterization of the convex-monotone solution \(U\) of (*) with \(f\equiv 0\) as follows: \[ U(x,t) = \sup \{ l(x): l \text{ is affine and } l(x)\leq\varphi(x,0) \text{ in }\Omega, \] \[ l(x) \leq \varphi(x,t) \text{ on } \partial\Omega \}, \qquad (x,t)\in \bar Q. \] Using these results the authors establish the existence of generalized solutions of (*) under somewhat weaker assumptions than required in previous work.
Reviewer: John Urbas (Bonn)

MSC:
35K55 Nonlinear parabolic equations
35D05 Existence of generalized solutions of PDE (MSC2000)
35D10 Regularity of generalized solutions of PDE (MSC2000)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Aleksandrov, A.D., Dirichlet’s problem for the equation det||Zij||=φ, Vestn. leningr. un-ta. ser. matematika, mekhanika, astronomiya, 1, 1, 5-24, (1958) · Zbl 0114.30202
[2] I. Ya. Bakel’man, The Dirichlet problem for the elliptic n-dimensional Monge-Ampère equations and related problems in the theory of quasilinear equations, Proceedings of Seminar on Monge-Ampère Equations and Related Topics, Firenze 1980, Instituto Nazionale di Alta Matematica, Roma, 1982, pp. 1-78.
[3] Chen, L., Existence and uniqueness of generalized solution for parabolic monge – ampère equation, Acta. scien. natur. univer. jilin., 4, 1-9, (2000), (in Chinese) · Zbl 0988.35511
[4] Chen, L.; Guanglie, Wang; Songzhe, Lian, Generalized solution of the first boundary value problem for parabolic type monge – ampère equation, J. partial differential equations, 14, 2, 149-162, (2001) · Zbl 0990.35034
[5] L. Chen, Parabolic type Monge-Ampère equation with zero initial-boundary value, submitted for publication.
[6] Cheng, S.Y.; Yau, S.T., On the regularity of the monge – ampère equation, Comm. pure appl. math., 30, 41-68, (1977) · Zbl 0347.35019
[7] Kaising, Tso, On an aleksandrov – bakel’man type maximum principle for second order parabolic equation, Comm. partial differential equations, 10, 543-553, (1985) · Zbl 0581.35027
[8] Pogorelov, A.V., The Minkowski multidimensional problem, (1978), Wiley New York
[9] Rauch, J.; Taylor, B.A., The Dirichlet problem for the multidimensional monge – ampère equation, Rocky mount. J. math., 7, 2, 345-364, (1977) · Zbl 0367.35025
[10] Wang, Rouhuai; Wang, Guanglie, The geometric measure theoretical characterization of viscosity solutions to parabolic monge – ampère equation, J. partial differential equations, 3, 237-254, (1993) · Zbl 0811.35053
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.